View Full Version : new to cellcept
08-22-2006, 08:57 AM
HI, I just found out my neuropathy is caused by my lupus which needs to be under better control. I'm starting Cellcept today. I'm encouraged by this and HOPE it's what will restore some of my 'old' self. It's been allmost 10 yrs. since I've had the energy and drive that was once 'me'. I'll be discontinuing the plaquenil and tapering the prednisone in a month. I'd like to hear your experience with Cellcept. Does it help with fatigue and energy? I can't seem to find good information on the Web on Cellcept being used in non organ involvement lupus. Thanks for any help and info you can give me....my hopes are really up with this one. Lonna
08-22-2006, 12:34 PM
I have been taking Cellcept for a few years, and it seems to be the most tolerable....and for me, the med with the least amount of side-affects.
I am sure you will be hearing from SAYSUSIE, who is our 'GO TO" gal, and she will share as much information as she can possibly find.
Best of luck, I will tell you how important it is to STAY ON YOUR MEDS, make sure to always, always, always check with your m.d. before you consider changing or stopping any meds.
Again, I hope you have good results. Keep us posted.
08-22-2006, 12:38 PM
Hey Lonna. Well not sure if you know but cellcept is still in the investagational stage with treating lupus patients. The drug company has not offically approved it to be a treatment for lupus. But they are finding that it helps in the research that they have been doing. I have been on cellcept for about a year now and I don't think it does anything for fatigue or increased energy. The prednisone is what helps me. Unfortunately I myself do not see any real improvement in myself on the cellcept although I have not gotten worse. My nephrologist and rhematologist still have me on it but I believe it was the rituxan and cytoxan that I was on that has truely made me better...yet I'm still having periodic flares. I'm waiting to get an appoitment with a rheumatologist at Johns Hopkins lupus center to see if there are any other options out there for me. My experience with cellcept I've found that I can not take more than 1000 mg twice a day without it drastically decreasing my WBC count. I discussed with my nephrologist a few weeks ago about my target range with the dosage and he agreed that when I was on 1500mg twice a day it was just too much. Make sure they are checking your WBC count weekly, especially when your dosage is increased. I know others on this site have been having success with the cellcept so I wish you the best. I continue to take it hoping it will be what will one day work for me. Good luck Lonna and let us know how you're doing with it. :lol:
08-22-2006, 07:14 PM
Mine is bi-lateral sensory-motor poly-neuropathy - the neurologist's fancy way of saying my feet and legs hurt constantly. So far, it hasn't affected my hands. I have CNS lupus with some other organ involvement. I took Cellcept for a couple of years - the only side effect I noticed was some nausea/upset stomach. It didn't seem to help me much - I have much better results with cytoxan and high-dose prednisone even though the side effects are much worse.
Because cellcept is only fda-approved for use in organ transplant patients, some insurance companies won't pay for it for lupus patients, and it is very expensive. So you may want to make sure your insurance will pay - mine would not.
As for the neuropathy itself, I've had good results with neurontin and klonipin. My doc also prescribes a combination of elavil and baclofen in a cream form I can apply directly to my skin. It helps a lot.
Unfortunately, fatigue seems to go with the territory in lupus, but if your fatigue seems worse than usual, ask your doctor if you could be anemic - anemia causes extreme fatigue and shortness of beath. if your neuropathy is interfering with your sleep at night, this could also make your fatigue worse. I know it's hard to function when you're too tired to think straight - be careful about driving! I almost put my car in a ditch a couple of years ago when I dozed off.